Side effects from withdrawing gluten - Gluten Free Guerr...

Gluten Free Guerrillas
9,222 members3,780 posts

Side effects from withdrawing gluten

Hi all

I recently stopped eating Gluten and Yeast as I had been diagnosed intolerant to it. Has anyone on here had withdrawal symptoms?

I make my own food from scratch to ensure there is no Gluten or Yeast so that is why I think I might have symptoms. The symptoms are nausea, diarrhoea, light headed, itchy rash on my skin and lack of energy. These are symptoms I was getting before I came off Gluten and Yeast.

If any of have had these symptoms please could you let me know and also how long did it last?

I'm not eating any gluten free oats either.

Thanks very much.

12 Replies
oldestnewest

I don't know.

I felt like I was going to die before I cut gluten and grains off.

After a few days my pain began to ease.

But since I was in such a bad state, I just thought it would take a while to get it all out of my system anyway, hence could not think of it as withdrawal symptoms but slow recovery.

It takes forever to completely recover.

With many setbacks on the road.

But you'll notice great changes as milestones to find comfort in.

Give it at least two weeks before you begin to rebuild.

My days became several hours longer after approximately 4 months.

Reply

Hi Suit

Thank you very much for your response and I can see that it's obviously withdrawal from Gluten and Yeast that is making me feel like this. I will continue with this as I want to feel well again. I do find nausea is the worst symptom which I'm constantly getting at the moment.

Unfortunately the Nutritionist I saw didn't warn me of withdrawal symptoms.

Thank you so much for giving me hope.

Reply

Your welcome.

You can go really basic for a few days, if you want to be sure.

Coz if you have an intolerance you might react to other things too.

Reply

Thank you and that's what I will do although I have very little appetite at the moment which should make it easier.

Reply

Some suggestions here on how to cope with withdrawal symptoms.

wheatbellyblog.com/2013/09/...

1 like
Reply

Thank you very much Penel , appreciate your help.

1 like
Reply

Hi Alicia, some people do and that could be because gliadin the gluten peptide in wheat is an opiate or it stimulates our opiate receptors, here’s a link:

wheat.pw.usda.gov/ggpages/W...

It’s at the top of page 3, I would think that you would start to feel better after a week and then let your body get used to being gluten free. Apparently the effect on the brain is it stimulates out appetites so withdrawal would be opposite.

I hope that you feel better soon. 😊

Reply

Hi Jerry

Thank you for your help, I'm going to have a look at the link.

I've not eaten this evening and feel better for not doing so.😀

1 like
Reply

Yes, you are going through detox and withdrawal. I felt rotten for several weeks; actually about the same as when I stopped drinking alcohol, many decades ago. It is awful. But, the end result will be that you will feel much better for it. I am Celiac and went through this 8 years ago. I was a real game changer. You will survive,it's just getting through the hard part, right now.

Reply

Thank you Catryna, I thought it was withdrawing from gluten, I've been feeling worse then when I was actually eating it. I'm definitely going to stick with it for the end result I may be a few pounds lighter as I've no appetite and feel nauseous if I eat.

Thank you for your support.

Reply

I recall going to a talk given by a gastroenterologist who works with Celiac patients. I remember her talking about a patient who did as you have done & was still having problems. They finally determined that the multivitamin the patient had been taking daily had gluten in it. Double check any pills you are taking!

Reply

Thank you Clarissa I didn't think about checking my vitamins.

I've just had a look at mine and they don't contain any gluten - phew.

Thank you for your help.

Reply

You may also like...